MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA22-80/I16-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 12/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was implanted with an afx bifurcated stent graft and vela suprarenal on (b)(6) 2015.On a later date, the physician suspected a type 3a endoleak, but this leak was not confirmed.In addition, there was possible billowing and a type 2 endoleak.No adverse events were reported for this patient whom was asymptomatic.No devices were explanted as the physician relined the afx system with an afx2 bifurcated stent graft and new vela suprarenal.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following reported events: endoleaks 1a and 2, and endovascular relining.There was substantial evidence to refute the following reported events: endoleak 3a, rather there was an endoleak 3b noted one month post-implant (left lateral distal near bifurcation).Additional findings include sac growth (8mm/27m) at 27 months post-implant.The most likely cause of the proximal loss of seal was the hostile aortic neck anatomy and the presence of a patent, low accessory renal artery.The most likely cause of the compromised stent graft integrity (breached) of the main body stent was the use of strata material.Procedure-related harms included a type 2 endoleak.The final patient disposition could not be determined due to the lack of medical information surrounding the implant and repair events.The manufacturing lot review confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type 3b endoleak.Endologix implemented the following corrective actions with the intent of reducing type 3b endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.The type 3b endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at 2.5%.Since the corrective actions were implemented, the type 3b endoleak events reported for afx devices has been reduced to <0.2%.Patient codes: add (b)(4).Device codes: add (b)(4).Remove (b)(4).Method codes: add (b)(4).- (b)(4).Conclusion codes: add 22.
 
Event or Problem Description
Clarification: endologix became aware of a re-intervention on (b)(6)2017 as reported by physician linwood bosher at bon secours memorial regional.As the date of event is unknown, the best estimate (b)(6)2017 was used.The patient was originally implanted with an afx bifurcated stent graft and vela suprarenal on (b)(6)2015 by the reporting physician.On an unknown date, the physician suspected a 3a endoleak, which was not confirmed, and possible billowing with a type 2 endoleak.The patient was asymptomatic.During re-intervention, the patient was relined by implanting an afx2 bifurcated stent graft and one additional vela suprarenal on (b)(6)2017 by physician linwood bosher.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7445892
Report Number2031527-2018-00192
Device Sequence Number16425293
Product Code MIH
UDI-Device Identifier00818009010124
UDI-Public(01)00818009010124(17)180116
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/16/2018
Device Model NumberBA22-80/I16-40
Device Lot Number1251692-025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL - LOT 1210034-013; AFX-VELA SUPRARENAL - LOT 1210034-013
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR